Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

July 9, 2021Santa Rosa County, Florida

NWS Mobile, AL issued this special weather statement at Jul 9, 2021, 2:36 PM CDT for Santa Rosa County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2021, 2:36 PM CDT (19:36 UTC)
Expired
Jul 9, 2021, 3:15 PM CDT
In force
39 min
Issued by
NWS Mobile, AL

County Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 89 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1439 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1439 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

489 
WWUS84 KMOB 091936
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
236 PM CDT Fri Jul 9 2021
 
FLZ203-205-092015-
Okaloosa Inland FL-Santa Rosa Inland FL-
236 PM CDT Fri Jul 9 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL OKALOOSA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 315 PM
CDT...

At 236 PM CDT, the strong thunderstorm was located 8 miles northeast
of Roeville, or 12 miles northeast of Milton, moving east at 20 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Baker and Roeville. 

LAT...LON 3072 8708 3093 8700 3083 8663 3074 8658
      3059 8662 3058 8681
TIME...MOT...LOC 1936Z 288DEG 16KT 3079 8694 

$$

Black

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 9, 2:00 PM CDT, 36 minutes earlier.

Area forecast discussion, Jul 9, 2:00 PM CDT, 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
200 PM CDT Fri Jul 9 2021

.UPDATE...The showers and storms over Louisiana and far southern
Mississippi have formed a mesoscale convective system (MCS) which
is currently moving north-northeastward over the state of
Mississippi. This feature is clipping a few of our southeast
Mississippi counties such as Stone, Perry, and George with heavy
rain, frequent lightning, and perhaps some gusty winds. Scattered
to numerous showers and storms are therefore anticipated through
the remainder of the afternoon, particularly over our southeast
Mississippi counties as the MCS progresses north. Otherwise,
scattered showers and storms persist mainly over south-central
Alabama, the western Florida Panhandle, and into interior
southwest Alabama. /26

&&

.PREV DISCUSSION... /issued 106 PM CDT Fri Jul 9 2021/

NEAR TERM /Now Through Saturday/...Upper level high pressure will
persist over the Gulf of Mexico as an upper trough over the
Appalachians and east coast becomes more diffuse and zonal. At the
same time, surface high pressure will continue to build over the
northeastern Gulf. This will lead to continued south to
southwesterly flow through the term that will maintain elevated
moisture over the region (PWATs between 1.9-2.1 inches this
afternoon). Instability values are around 3000 J/kg (for SBCAPE)
and between 2000-2500 J/kg (for MLCAPE) this afternoon. Our wet
microburst checklist also returned a moderate risk for this
afternoon. However, although model soundings show a bit of dry air
in the midlevels, with elevated moisture and persistent cloud
cover, the main threat will be localized heavy rain. This is
especially true for areas that are saturated from recent rains.
Although, gusty winds and frequent lightning are additional
threats for any strong storms that do develop.

Radar trends show an increase in coverage of showers and storms
early this afternoon, with scattered activity over south-central
Alabama and the western Florida Panhandle. Showers and storms have
also popped up over coastal Alabama and southeast Mississippi in
the past hour and additional showers and storms are downstream
over Louisiana and portions of southern Mississippi moving
northeast. Hi-Res guidance concurs with this scattered activity
through this afternoon into early this evening, then chances
decrease to be little to none by late this evening and overnight.
Saturday will be somewhat of a rinse and repeat of today, with
some isolated showers and a few storms in the morning then
increasing in coverage to be more scattered during the day.
Although, Hi-Res guidance suggests perhaps not as much coverage
Saturday afternoon compared to today since model PWATs decrease to
be between 1.7-1.9 inches. Regardless, expecting a return to the
diurnal summertime pattern with afternoon/early evening showers
and storms through the near term.

Current temperatures are in the mid to upper 80s, with dew points
in the 70s. Lows tonight will continue to be warm, in the lower
to mid 70s inland and in the upper 70s near the coast. Highs
Saturday afternoon will then be a touch warmer, in the upper 80s
to around 90 degrees. High temperatures today and Saturday, along
with elevated moisture, will result in higher heat indices.
Expecting heat indices in the upper 90s to around 100 degrees
today (especially for our coastal counties). Indices on Saturday
will then be a bit more widespread, in the upper 90s to around 100
degrees over our coastal counties as well as south-central
Alabama and portions of southeast Mississippi and inland southwest
Alabama.

Lastly, the risk for rip currents is MODERATE for our southwest
Alabama and northwest Florida Panhandle beaches through at least
Saturday. /26

AVIATION...
18Z issuance...VFR to MVFR conditions were present at the TAF
sites at issuance. As showers and storms increase in coverage this
afternoon, instances of MVFR/IFR CIGs and lower VIS are possible
in heavier showers/storms. Some gusty winds are possible as well.
Shower and storm activity will then decrease early this evening,
with little to no chances by late this evening and overnight.
Isolated showers are anticipated through Saturday morning, with an
increase in chances by the afternoon; although, perhaps not quite
as high of coverage as today. Again, instances of MVFR/IFR
conditions are possible in the heavier showers/storms that
develop. Outside of any storms, winds will remain south to
southwesterly through the period. Winds between 5-10 knots will
persist through this afternoon then decrease to be light this
evening and overnight. Through Saturday morning, winds will
continue to be light, but begin to increase by late morning. /26

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 9, 12:55 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
1255 PM CDT Fri Jul 9 2021

ALZ059-FLZ203-091845-
Escambia AL-Santa Rosa Inland FL-
1255 PM CDT Fri Jul 9 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
ESCAMBIA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 145 PM CDT...

At 1255 PM CDT, the strong thunderstorm was located near Pollard, or
4 miles southwest of Brewton, moving east at 20 mph.

Wind gusts of up to 40 mph will be possible with this storm.

Locations impacted include...
Brewton, East Brewton, Jay, Pollard and Riverview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3100 8679 3090 8679 3093 8720 3097 8721
      3100 8716 3100 8722 3115 8725 3126 8694
      3126 8678 3100 8675
TIME...MOT...LOC 1755Z 266DEG 19KT 3107 8715
Special weather statement, Jul 9, 1:08 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
108 PM CDT Fri Jul 9 2021

MSZ075-078-079-091900-
Stone MS-Perry MS-George MS-
108 PM CDT Fri Jul 9 2021

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN GEORGE...SOUTHERN PERRY AND STONE COUNTIES UNTIL 200 PM
CDT...

At 107 PM CDT, strong thunderstorms were located 7 miles west of
Saucier, or 14 miles southwest of Wiggins, moving northeast at 30
mph.

Wind gusts of up to 40 mph will be possible with this storm.

Locations impacted include...
Wiggins, Perkinston and McHenry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3091 8934 3091 8914 3115 8914 3074 8860
      3073 8861 3074 8888 3068 8889 3068 8924
      3065 8924 3065 8934
TIME...MOT...LOC 1807Z 221DEG 26KT 3067 8925
Special weather statement, Jul 9, 2:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
236 PM CDT Fri Jul 9 2021

FLZ203-205-092015-
Okaloosa Inland FL-Santa Rosa Inland FL-
236 PM CDT Fri Jul 9 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL OKALOOSA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 315 PM
CDT...

At 236 PM CDT, the strong thunderstorm was located 8 miles northeast
of Roeville, or 12 miles northeast of Milton, moving east at 20 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Baker and Roeville.

LAT...LON 3072 8708 3093 8700 3083 8663 3074 8658
      3059 8662 3058 8681
TIME...MOT...LOC 1936Z 288DEG 16KT 3079 8694

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 12:55 PM CDTSpecial Weather StatementMOBEscambia50 min
Jul 9, 5:45 PM CDTSpecial Marine WarningMOB90 min
Jul 9, 3:21 PM CDTAreal Flood AdvisoryMOBSanta Rosa3 hr
Jul 9, 1:08 PM CDTSpecial Weather StatementMOBStone52 min
Jul 9, 1:56 PM CDTAreal Flood AdvisoryMOBGeorge, Perry, Stone3 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.